MAUDE Adverse Event Report: Vascutek LTD Thoraflex Hybrid Plexus; Throaflex Hybrid

Vascutek LTD Thoraflex Hybrid Plexus; Throaflex Hybrid
Model Number N/A
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Aortic dissection (4870)
Date of Event 02/24/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Event reported by thor - (b)(4).Patient 027, a white female with aortic chronic dissection, experienced an event of dsine( distal stent graft induced new entry).The patient underwent an open surgical replacement of the aorta with a thoraflex hybrid plexus device on (b)(6) 21.On post operative day 384 ((b)(6) 22), patient 027 had an ae(adverse event) of dsine (on ct scan from (b)(6).2022 was a dsine detectable).Treatment of this ae included reintervention, tevar(thoracic endovascular aortic repair) -implantation on (b)(6) 23.The event was considered resolved on 11-may-23 and the patient continued in the study.
 
Additional Manufacturer Narrative
Clinical code: 4870 - aortic dissection: event was reported from the site as dsine(distal stent graft-induced new entry).Impact code: 4625 - additional surgery: treatment of this ae (adverse event) included reintervention, tevar( thoracic endovascular aortic repair) -implantation on (b)(6) 23.The event was considered resolved on 11-may-23 and the patient continued in the study.Medical device problem: 2993 - adverse event without identified device or use problem: the site reported the event was not related to device deficiency/failure component code: 4755 - part/component/sub-assembly term not applicable.Type of investigation: 4110 - trend analysis: four year review was performed for thoraflex hybrid > medical event > dsine & nature of event: dsine, this gave an occurrence rate of 0.039%.Increasing trend was identified and further review is being performed with sme (subject matter experts) to identify any further required actions.4112 - analysis of information provided by user/third party: awaiting further information from the site.4111 - communication/interviews: awaiting further information from the site.4117 - device not accessible for testing: device remains implanted.3331 - analysis of production records: still to be performed, results will be in next report.Investigation findings: 3233 - results pending completion of investigation.Investigation conclusion: 11 - conclusion not yet available.
 
Event or Problem Description
Event reported by thor - (b)(4).Patient (b)(6), a white female with aortic chronic dissection, experienced an event of dsine (distal stent graft induced new entry).The patient underwent an open surgical replacement of the aorta with a thoraflex hybrid plexus device on (b)(6) 2021.On post operative day 384 ((b)(6) 2022), patient (b)(6) had an ae (adverse event) of dsine (on ct scan from (b)(6) 2022 was a dsine detectable).Treatment of this ae included reintervention, tevar (thoracic endovascular aortic repair) implantation on (b)(6) 2023.The event was considered resolved on (b)(6) 2023 and the patient continued in the study.This report is being submitted as follow up #1 to provide event closure information for tag0507.
 
Additional Manufacturer Narrative
Clinical code: 4870 - aortic dissection: event was reported from the site as dsine (distal stent graft-induced new entry).Impact code: 4625 - additional surgery: treatment of this ae (adverse event) included reintervention, tevar (thoracic endovascular aneurysm repair) -implantation on (b)(6) 2023.The event was considered resolved on (b)(6) 2023 and the patient continued in the study.Medical device problem: 4001 - patient device interaction problem: the site confirmed that the device was not deployed into healthy tissue but rather into a chronically dissected aorta.Component code 4755 - part/component/sub-assembly term not applicable.Type of investigation: 4109 - historical data analysis: four year review was performed for thoraflex hybrid > medical event > dsine & nature of event: dsine, this gave an occurrence rate of 0.039%.Increasing trend was identified and further review is being performed with sme (subject matter experts) to identify any further required actions.4112 - analysis of information provided by user/third party: additional information was requested and stated the below: the true lumen diameter at the distal landing zone was approximately 24 mm, and the intended remodelling target was 20 mm, reflecting the vessel's original diameter.There was no significant aortic curvature at the distal landing zone, and no issues were reported with the device before or during implantation.The device was not deployed into healthy tissue but rather into a chronically dissected aorta.An oversizing of approximately 20% relative to the true lumen was present; however, the smallest available stent graft was selected.Following the event, the patient underwent a tevar extension procedure.The patient is currently doing well and has no reported cardiac limitations.Scan review was performed by sme (subject matter expert) which concluded the below: a thoraflex hybrid device was implanted to treat a chronic aortic dissection and initially performed as intended, with appropriate oversizing of the ring stents within the true lumen of the descending thoracic aorta on the 13-day post-operative scan.However, a scan performed 384 days post-operatively identified an endoleak at the level of the distal ring stents, raising suspicion of distal stent graft-induced new entry (dsine).Follow-up imaging at 727 days demonstrated progression of the endoleak, with increased retrograde flow towards the aortic arch.The adverse event was considered device-related, as the ring stents within the true lumen likely contributed to the development of dsine.The condition was subsequently treated with a tevar (thoracic endovascular aneurysm repair) extension on (b)(6) 2023, after which the adverse event was considered resolved.The sme considered the event to be related to the device.3331 - analysis of production records: comprehensive batch review was performed, no issues were identified and device was manufactured to specification.Investigation findings: 213 - no device problem found: the site confirmed that there was no issues with the device before or during implantation.Scan review was conducted confirming that following implantation the device was performing as intended with suitable oversize.Comprehensive batch review was performed, no issues were identified and device was manufactured to specification.Investigation conclusion: 50 - adverse event related to patient anatomy and/or condition: adverse event related to patient anatomy and/or condition: based on the findings from the batch review, scan review and additional information provided by the site the device was manufactured to specification and following implantation the device was performing as intended with suitable oversize.The site confirmed that the device was not deployed into healthy tissue but rather into a chronically dissected aorta which has likely contributed to this adverse event.Due to this the device contributed to the development of dsine.

Brand Name
Thoraflex Hybrid Plexus
Common Device Name
Throaflex Hybrid
Manufacturer (Section D)
Vascutek LTD
newmains avenue
inchinnan buiness park
renfrewshire, glasgow PA49R R
UK  PA49RR
Manufacturer (Section G)
Vascutek LTD
newmains avenue
inchinnan buiness park
renfrewshire, glasgow PA49R R
UK   PA49RR
Manufacturer Contact
laura allan
newmains avenue
inchinnan buiness park
renfrewshire, glasgow PA49R-R
UK   PA49RR
MDR Report Key25824770
Report Number9612515-2026-00037
Device Sequence Number21436867
Product Code QSK
UDI-Device Identifier05037881031712
UDI-Public05037881031712
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P210006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 09/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model NumberN/A
Device Catalogue NumberTHP2224X100B-G
Device Lot Number18189461
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2026
Supplement Date Received by Manufacturer06/18/2026
Initial Report FDA Received Date07/15/2026
Supplement Report FDA Received Date09/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/25/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexFemale
Patient RaceWhite